# SDR CHIR020166062396

- Difficulty date: June 6, 2016
- Submitted: June 6, 2016
- Operation: General aviation
- Aircraft: N6682D
- Make and model: Dhav DHC2MK3
- Aircraft serial: 101
- Aircraft time: 70,510 hours
- System (JASC): 6322 · Rotorcraft Cooling Fan System
- Part: Garlock Seal
- Part number: 107D22092
- Condition: Failed
- Location: Blower Drive
- Part time: 307 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING AN INSPECTION, MECHANIC REMOVED AFT TRANSMISSION LUBE FILTER AND NOTICED LARGE METALLIC CHIPS IN THE FILTER HOUSING AND ON THE FILTER PACKS.  DISASSEMBLED FILTER AND FOUND MORE CHIPS.  REMOVED BLOWER DRIVE SHAFT AND INPUT COVER ON THE TRANSMISSION TO DETERMINE WHETHER THE CHIPS CAME FROM THE BLOWER INPUT SEAL ON THE TRANSMISSION.  IT WAS DETERMINED THE RING INSIDE THE SEAL THAT'S CONNECTED TO METAL TABS TO KEEP THE SEAL TIGHT AROUND THE BLOWER INPUT WAS DAMAGED. REPLACED AFT TRANSMISSION.
